Im 24 yrs old and have stretch marks on my belly after pregnancy and they are a white color now. Someone told me Retin-A might help reduce the appearance of the stretch marks.
Can Retin-A Reduce the Appearance of Stretch Marks on the Belly?
Doctor Answers (4)
Retin A is a safe and a less expensive 1st step for striae
I almost always try Retin A first. As a dermatologist, I have been prescribing Retin A for 26 years and know it is both safe and effective.The protocol is a bit different for striae than acne, however. It does work best when the striae are less than a year old. I have found the next steps are procedures like Fraxel Restore, SilKpeel, and Smoothshapes. There is no one magic bullet that works on all patients. Improvement, not total elimination, is the usual result.
Web reference: http://www.drmarylupo.com
Retin A and stretchmarks
First and foremost, if you are pregnant or nursing then you should not use Retin-A. It can cause birth defects to your unborn child. But if that is not the case and the stretch marks are new (less than a year old) then it may be helpful. It should only be used under the supervision of a physician.
Web reference: http://www.capefearaesthetics.com/details/med+spa-20/
Retin A when the stretch marks are pink
Retin A should never be used when pregnant as it causes birth defects and should not be used while breast feeding. I have noticed that Retin A can improve stretch marks (striae) early on in the evolution of the scar when the color is still pink. Unfortunately, most of these stretch marks are "older" by the time it is safe to use Retin A once a women is not pregnant and not breast feeding. In patients with stretch marks from growth or increased weight, early use of Retin A on a new stretch mark that is still pink in color can offer improvement. As always, consult a board certified dermatologist prior to using Retin A.
You might also like...
Retin A For Stretch Marks
Retin A can help improve stretch marks in some people, but it is really hit or miss. The problem with retin A is that you cannot be using it if there is any chance you may become pregnant while on it. It causes very severe birth defects. Also, you cannot be exposed to the sun when you are usuing it, you must use it every day, and you really only start to see an improvement after 6 months.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.